October 10th, 2013

Bloating, Stomach, and Weight Issues on Paragard

Howdy All,

I just got paragard about 2.5 weeks ago and for the last couple of days I have been extremely bloated and quite frankly gassy for a majority of the time. I'm not really sure what is causing this. Could it be the paragard? What also concerns me is that I've gained 4lbs of what I assume to be bloat since I had it put in, but I have been exercising daily and been very conscious about what I eat. I was hoping that being on a non hormonal form of BC would help with my weight issues. It all started 3 years ago when I had Mirena inserted then promptly gained 20lbs in 2 months without changing my lifestyle, at the time I was about to graduate college and because of various employment issues wasn't able to have mirena removed until last August, at which time I did pills for a while, but ultimately switched to NuvaRing for about 8 months until 2.5 weeks ago when I had Paragard inserted. Needless to say this is all very discouraging since I have been trying to loose weight for this whole time but never have managed more than 5lbs. I am just hoping for some support or success stories on Paragard, especially since I am about to get engaged and would like to look good for my wedding.
Ryotsumi

Mirena - How long does the bloating last?

Hello,

I've read a lot of posts where people talk about bloating initially after insertion and unfortunately I'm having this issue. I'm on day 8 post insertion at this point and it hasn't gotten any better (I'm wearing only yoga pants and dresses now because my jeans are literally too uncomfortable to wear at all). Post that I have read involving bloating initially often say it goes away "eventually" but does anyone have any specific timelines? Should I wait two weeks, a month, 6 months?

I was on Implanon before and did not have bloating issues. It took 4-6 months for the spotting to stop on Implanon, but honestly I'd rather have spotting and jeans that fit than no spotting and being physically uncomfortable *all* the time. I know this is bloating and not simple weight gain because it is just my lower belly and happened immediately after insertion.

Pamprin hasn't made a dent in the bloat and I've cut out carbs, sugary foods, beer and sodas...

I feel like if this is going to last for a few months it isn't worth it...and now I also see another post about bloating on Paragard too. Is it just that some people have unhappy abdomens when they have IUDs in them?

I guess I'm hoping for some reassurance and an idea of when I should start seeing the light at the end of the tunnel (or if I should expect that there even is one..)

Any help/advice/reassurance is really appreciated!!